Hail, Miami-Dade
- When
- May 15, 2:05 PM EST
- Where
- Miami-Dade County, North Miami Beach
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 25.917, -80.183
Power lines down.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 15, 1:52 PM EST, 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 252 PM EDT MON MAY 15 2006 .DISCUSSION...POTENT STORMS FIRED UP RAPIDLY OVER THE EAST COAST METRO AREAS AS EXPECTED. HAIL UP TO QUARTER AND GOLF BALL SIZE ALREADY REPORTED. ACTIVITY LIKELY TO PERSIST FOR A FEW MORE HOURS. SOME REDEVELOPMENT TO THE WEST A GOOD POSSIBILITY. MOS GUIDANCE CONTINUES VERY WET NEXT THREE PERIODS. FORECASTS WILL REFLECT THIS WITH 60 TO 80 POPS MOST AREAS THROUGH TUESDAY NIGHT. GFS CONTINUES TO PRODUCE SOME ODD FEATURES ACROSS THE AREA IN THE SHORTER TERM...UNDOUBTEDLY DUE TO CONVECTIVE FEEDBACK. NAM PRODUCING BETTER GUIDANCE. APPROACHING COLD FRONT SHOULD STALL ACROSS SOUTH FLORIDA LATE TUESDAY INTO TUESDAY NIGHT THEN MOVE OFF THE FLORIDA PENINSULA WEDNESDAY. RESPECTABLE UPPER DYNAMICS ACROSS SOUTH FLORIDA TUESDAY MAY HELP PRODUCE A FEW STRONG STORMS...ONLY PROBLEM BEING LACK OF INSTABILITY. WILL WATCH. OTHERWISE...IMPULSES MOVING WEST TO EAST OVER THE STALLED FRONT WILL KEEP RAIN COMING THROUGH EARLY WEDNESDAY. HIGH PRESSURE WILL BUILD INTO THE AREA THE REMAINDER OF THE WEEK WITH ANOTHER SHOT OF LATE SEASON COOLER AIR ON TAP. && .MARINE...WINDS AND SEAS WILL REMAIN GENERALLY QUIET. NORTHERLY FLOW INCREASING BEHIND THE COLD FRONT WEDNESDAY WILL PRODUCE SEAS UP TO 6 FEET IN THE GULF STREAM. WINDS AND SEAS AHEAD OF THE FRONT WILL OCCASIONALLY BE HIGHER NEAR THUNDERSTORMS. && .FIRE WEATHER...NO PROBLEMS FORESEEN THROUGH WEDNESDAY WITH MOISTURE REMAINING HIGH. WILL SEE DRIER AIR THURSDAY AND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 66 82 70 83 / 70 70 80 30 FORT LAUDERDALE 70 80 70 84 / 70 70 80 40 MIAMI 71 82 70 85 / 70 70 80 40 NAPLES 69 82 68 81 / 70 80 70 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1043 AM EDT MON MAY 15 2006 FLZ063-066>075-161445- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1039 AM EDT MON MAY 15 2006 ...SCATTERED THUNDERSTORMS, SOME STRONG, EXPECTED THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: INCREASING LOW LEVEL MOISTURE, STRONG DIURNAL HEATING, SEA BREEZE CONVERGENCE AND UNSTABLE ATMOSPHERIC CONDITIONS WILL LEAD TO SCATTERED THUNDERSTORMS THIS AFTERNOON. THE STORMS WILL DEVELOP OVER INTERIOR SECTIONS OF SOUTH FLORIDA AND THEN MOVE EASTWARD UNDER A WEST TO SOUTHWEST STEERING FLOW. A FEW OF THESE STORMS COULD BECOME STRONG, ESPECIALLY ACROSS BROWARD AND PALM BEACH COUNTIES AS SEA AND LAKE OKEECHOBEE BREEZES INTERACT. EXPECT FREQUENT LIGHTNING, WIND GUSTS TO 50 MPH OR HIGHER, LOCALLY HEAVY DOWNPOURS AND LARGE HAIL POSSIBLE WITH THE STRONGEST STORMS. FUNNEL CLOUDS ARE ALSO POSSIBLE, ESPECIALLY ALONG THE EAST COAST AND NEAR LAKE OKEECHOBEE DUE TO SEA/LAKE BREEZES AND OUTFLOW BOUNDARIES INTERACTION. FLOODING: PONDING OF WATER ON ROADS AND POORLY DRAINED AREAS IS POSSIBLE WITH THE HEAVIEST SHOWERS AND STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE SOUTH THROUGH SOUTH FLORIDA TUESDAY THROUGH WEDNESDAY. STRONG UPPER LEVEL WINDS ASSOCIATED WITH A VIGOROUS UPPER LEVEL TROUGH COUPLED WITH LOW LEVEL CONVERGENCE ALONG THE FRONTAL BOUNDARY WILL PROVIDE AMPLE SUPPORT FOR NUMEROUS THUNDERSTORMS ACROSS THE AREA. ALTHOUGH A FEW OF THESE STORMS COULD BE STRONG WITH WIND GUSTS TO 50 MPH AND SMALL HAIL, THE MAIN THREAT WILL BE THE POTENTIAL FOR VERY HEAVY RAIN AND LOCALIZED FLOODING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
245 PM EDT MON MAY 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL HIALEAH 25.86N 80.29W
05/15/2006 E1.00 INCH MIAMI-DADE FL NWS EMPLOYEE
QUARTER SIZE HAIL REPORTED BY OFF DUTY NWS EMPLOYEE NEAR
THE INTERSECTION OF THE PALMETTO EXPRESSWAY AND
OKEECHOBEE ROAD.
0220 PM HAIL DAVIE 26.09N 80.30W
05/15/2006 E0.25 INCH BROWARD FL TRAINED SPOTTER
PEA SIZE HAIL REPORTED NEAR I-595 AND UNIVERSITY DRIVE.
0225 PM HAIL DORAL 25.84N 80.36W
05/15/2006 E0.25 INCH MIAMI-DADE FL NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTED PEA SIZE HAIL AND 45 MPH
WINDS IN DORAL.
&&
MOLLEDAThe Miami radar (KAMX), 41 km away, was scanning. The volume nearest the first event began at 19:02 UTC.
1 hail. Local standard time, as filed.
Power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502747.